It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-28-2007, 07:41 PM   #1
Inactive
(female)
 
Join Date: Apr 2007
Location: rotterdam ny
Posts: 23
cryfreedmb41 HB User
Some Med advice

So like I mentioned Im going back to my Psychiatrist in 2 weeks. I've been looking up meds and everyone seems to be on different things and I know things work for different people. But Ive noticed two things:

1- anafranil
2- luvox

are supposed to be real good of OCD. What's everyone's opinion? I have a feeling my psychiatrist is going to want me to try luvox first. For some reason I hear a lot of people are against trying anafranil. I guess because it has more side affects.

Also for those of you on xanax...do you take it everyday and what's the dose? My psychiatrist seems to be against me using it...

 
Sponsors Lightbulb
   
Old 04-29-2007, 04:45 PM   #2
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 1,148
seriousperson HB Userseriousperson HB User
Re: Some Med advice

My psychiatrist was really sure anafrinal was going to be the magic cure for me. Instead it just gave me a horrible side effect that impaired my ability to speak.

The first time I took Lexapro it made my muscles contract in weird ways.
Now I'm on it and it doesn't do that.

I also take risperdal which is used to augment the SSRIs for OCD. It wipes out the anxiety.

Last edited by seriousperson; 04-29-2007 at 04:45 PM.

 
Sponsors Lightbulb
   
Old 05-02-2007, 10:39 PM   #3
Member
(female)
 
Join Date: Mar 2007
Location: Washington, IL
Posts: 64
Liz1965 HB User
Re: Some Med advice

I was given Anafranil for OCD in the early 90s. It didn't work for me, and I ended up with a blood level (has to be checked regularly for this drug) that was dangerously high, at which point I stopped taking it. A few years later I started Prozac. It was like a miracle. After about three weeks to a month on Prozac I woke up one morning and my obsessions and compusions were gone (I was in my late 20s at that time and had suffered from severe OCD since childhood). I took 40 mg of Prozac a day for 9 years and was about 95% symptom free. At that point I started having problems with twitching, mainly at night. Apparently that can be a side effect of long-term (usually about 8 to 9 years) use of an SSRI at a relatively high dose. Out of fear of developing permanent ticks, I stopped taking the Prozac. Oddly enough I've been okay since then. I occasionally have intrusvie thoughts, or find myself starting to engage in some type of ritual behavior, but I'm able to stop myself before it gets out of control. I would never, never have been able to do this before I took the prozac.

Sometimes when I get depressed about whatever, I have to remind myself how much better my life is now that I am for the most part OCD free. I guess I'm writing this not only to put in my two cents about taking an SSRI versus Anafranil, but to say that there really is hope for beating this very debilitating condition. I should add that I do realize that I'm lucky and that not everyone responds so well to drug therapy. For me though, Prozac was definitely the way to go. And I still feel that way, even though I have some residual twitching (not severe like it was before I stopped the drug) and have been told that I should never again take an SSRI.


Liz

 
Old 05-03-2007, 05:07 PM   #4
Junior Member
(female)
 
Join Date: Feb 2007
Location: New York
Posts: 16
Robin2007 HB User
Re: Some Med advice

In my opinion, everyone reacts to medication differently. I've never taken anafranil but I have taken Luvox. I am a teenager so it may not be the same for you but I experienced extreme insomnia and withdrawl symptoms if I accidently didnt take it at the right time. It also gave me suicidal thoughts which is why I had to stop taking it but I am pretty sure that is just what happens when teens take this kind of medicine. So you probably wouldnt have that problem. From what I've read on this board the most common side effect is insomnia. So, in conclusion, the side effects for you probably would be minimal and if the medicine works it's worth it. But, I haven't tried the other so I couldn't say which one is worth trying more.

 
Old 05-04-2007, 11:01 AM   #5
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 1,148
seriousperson HB Userseriousperson HB User
Re: Some Med advice

Quote:
Originally Posted by Liz1965 View Post
...I took 40 mg of Prozac a day for 9 years and was about 95% symptom free. At that point I started having problems with twitching, mainly at night. Apparently that can be a side effect of long-term (usually about 8 to 9 years) use of an SSRI at a relatively high dose. Out of fear of developing permanent ticks, I stopped taking the Prozac. Oddly enough I've been okay since then. I occasionally have intrusvie thoughts, or find myself starting to engage in some type of ritual behavior, but I'm able to stop myself before it gets out of control. ...
I've been on medication for a few years and am getting closer to not being obsessed. I hope I too can eventually go off of the medication and manage my thoughts without it.

 
Old 05-04-2007, 11:18 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2007
Location: USA
Posts: 1,147
MariaBB HB User
Re: Some Med advice

I take a low dose of Anafranil (25 mgs) along with 40 mgs Prozac. The Anafranil has decreased my OCD symptoms by about 85-90%, which is wonderful. I did experience side effects, most notably weight loss. I've lost 46 lbs since I went on Anafranil about a year ago. I also get ringing in the ears, dry mouth, and some constapation. I used to get lightheaded when standing, but that passed a while ago. May sound strange, but I'd take these side effects over OCD any day.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chest pains, Swollen knees and many more symptoms, PLEASE, i NEED some advice :( becca1981 Men's Health 9 01-01-2012 12:42 PM
Trying to Quit- Need some help (Oxycontin) 2024 Addiction & Recovery 13 05-07-2011 07:50 PM
Negative HPT but lots of Prego Signs Advice Please kear0001 Pregnancy-Teen 6 04-04-2011 07:51 PM
please help with some advice hollie1984 Skin Problems 4 04-23-2010 04:20 PM
New and could use some advice... phylwill1152 Back Problems 11 03-06-2007 07:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!